Jump to content

My Story


[to...]

Recommended Posts

Hi All,

 

I am here to share my story and I am interested in your opinions.

 

In February I was dealing with covid and related insomnia/anxiety issues, so I was prescribed Xanax 0.5 (up to 3 times per day). I took it for 2 days only, then I stopped because it badly affected my HPPD (yeah, I also have Hallucinogen Persisting Perception Disorder or Visual Snow Syndrome - the second one runs in my family, so it's not quite sure).

 

Next day in the evening, I suddenly experienced muscle spams, totally black vision and speech problems. I have never experienced anything like that before. I had to call the ambulance. In the hospital it was however considered a panic attack and I ended up hospitalized in the psych ward.

 

They put me on 2 mg clonazepam per day in the first days, after that I was on 1 mg clonazepam for 14 days. Then they decided to taper me off by 0.25 every three days. Since they reduced it from 0.5 to 0.25, I have been experiencing constant 24/7 vision problems, auras, colours covering half or all of my visual field, streams of black colour, rainbows, black-white pattern, double vision etc. I also developed strong migraines lasting days and "seizures" with aura, smells and muscle cramps, especially on scalp, and hand tremors as well.

 

After 10 days of that, I've been offered gabapentin to deal with the above. I took it and it immediately heavily increased my HPPD symptoms, which were very mild already (visual snow, and new symptoms like trails, ghosting, shutter vision etc.). I had to discontinue gabapentin after 3 days, because I also got visual field constriction, blurry vision and lazy eye. I left the hospital only with the diagnosis of anxiety.

 

I am now off meds (22 days after last dose of clonazepam), but experiencing all the problems that I listed above, especially the vision issues are constant.

 

I would like to hear your opinion or suggestions. Regarding medication, I can now only briefly reinstate 0.5 mg clonazepam per day, but would need to taper it soon, so it is not worthy probably.

 

Thank you!

Link to comment
Share on other sites

Hello tomvillen,

 

Welcome to BenzoBudddies, we are glad you have joined us!  It sounds like you have been through so much and I am sorry to hear it.  Many of our members mention headaches during withdrawl but the strong visual issues you have with them sound really disturbing.  You mentioned the option of reinstating clonazepam but it sounds like it doesn't agree with you so I hope you will think long and hard before you decide to do that.

 

I've put some links below for you.  Please get aquainted with the the forum and when you are ready, you can start a thread.  Let us know how we can help.

 

Again, welcome,

 

Kate08

 

Cold Turkey, Detox & Rapid Withdrawal

 

Four Phases of Withdrawal-Where Are You?

Link to comment
Share on other sites

×
×
  • Create New...